Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 22, NWS Dodge City, KS

May 6, 201027 counties in Kansas

NWS Dodge City, KS issued this wind advisory at May 6, 2010, 3:27 AM CDT for 27 counties in Kansas. It took effect at May 6, 2010, 9:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
May 6, 2010, 3:27 AM CDT (08:27 UTC)
In effect from
May 6, 2010, 9:00 PM CDT
Expired
May 7, 2010, 12:00 PM CDT
In force
15 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2010-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2010-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2843 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

236 
WWUS73 KDDC 060827
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
327 AM CDT THU MAY 6 2010

...STRONG GUSTY NORTHERLY WINDS EXPECTED TONIGHT...

.A COLD FRONT WILL DIVE ACROSS THE AREA LATE THIS EVENING BRINGING
STRONG PRESSURE RISES AND WINDS SUSTAINED NEAR 30 MPH, AND GUSTS
BETWEEN 40 AND 50 MPH.

KSZ030-031-043>046-061>066-074>081-084>090-061630-
/O.NEW.KDDC.WI.Y.0022.100507T0200Z-100507T0900Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
327 AM CDT THU MAY 6 2010 /227 AM MDT THU MAY 6 2010/

...WIND ADVISORY IN EFFECT FROM 9 PM CDT /8 PM MDT/ THIS EVENING
TO 4 AM CDT /3 AM MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM CDT /8 PM MDT/ THIS
EVENING TO 4 AM CDT /3 AM MDT/ FRIDAY. 


* STRONGEST WINDS WILL OCCUR FROM 8 PM CDT TO 3 AM CDT.

* WINDS SPEEDS OF 25 TO 35 MPH, WITH PEAK GUST POTENTIAL BETWEEN 40
  AND 50 MPH CAN BE EXPECTED. WINDS SHOULD BE DIMINISHING TO
  AROUND 20 MPH OR LESS EARLY FRIDAY MORNING.

* DRIVING WILL BE DIFFICULT TONIGHT ESPECIALLY ON EAST TO WEST
  HIGHWAYS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RUSSELL
5 follow-up statements
164 
WWUS73 KDDC 061611
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1111 AM CDT THU MAY 6 2010

...EXPECT STRONG GUSTY NORTH WINDS TONIGHT...

.A COLD FRONT WILL PLUNGE SOUTH ACROSS THE AREA LATE THIS EVENING
BRINGING A TIGHT PRESSURE GRADIENT. WIND SPEEDS SUSTAINED NEAR 30
MPH WITH GUSTS TO NEAR 45 MPH ARE LIKELY.

KSZ030-031-043>046-061>066-074>081-084>090-070200-
/O.CON.KDDC.WI.Y.0022.100507T0200Z-100507T0900Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1111 AM CDT THU MAY 6 2010 /1011 AM MDT THU MAY 6 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM CDT /8 PM MDT/ THIS
EVENING TO 4 AM CDT /3 AM MDT/ FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 PM CDT /8 PM MDT/ THIS
EVENING TO 4 AM CDT /3 AM MDT/ FRIDAY. 

* STRONGEST WINDS WILL OCCUR FROM 9 PM CDT TO 3 AM CDT.

* WINDS SPEEDS OF 25 TO 35 MPH... WITH PEAK GUST POTENTIAL 
  BETWEEN 40 AND 50 MPH CAN BE EXPECTED. WINDS SHOULD BE 
  DIMINISHING TO AROUND 20 MPH OR LESS EARLY FRIDAY MORNING. 

* DRIVING WILL BE DIFFICULT TONIGHT ESPECIALLY ON EAST TO WEST 
  HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

12
305 
WWUS73 KDDC 070158
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
858 PM CDT THU MAY 6 2010

...EXPECT STRONG GUSTY NORTH WINDS TONIGHT...

.A COLD FRONT WILL PLUNGE SOUTH ACROSS THE AREA LATE THIS EVENING.
A TIGHT PRESSURE GRADIENT WILL DEVELOP BEHIND THE FRONT...ALLOWING
WINDS TO HOWL. NORTH WINDS WILL INCREASE TO NEAR 30 MPH WITH
GUSTS TO NEAR 45 MPH LIKELY.

KSZ030-031-043>046-061>066-074>081-084>090-070900-
/O.CON.KDDC.WI.Y.0022.100507T0200Z-100507T0900Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
858 PM CDT THU MAY 6 2010 /758 PM MDT THU MAY 6 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT /3 AM MDT/
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT /3 AM MDT/
FRIDAY. 

* WINDS WILL INCREASE DURING THE LATE EVENING HOURS...THEN BEGIN TO
  TAPER OFF AROUND 4 AM CDT. 

* WINDS SPEEDS OF 25 TO 35 MPH... WITH PEAK GUST POTENTIAL 
  BETWEEN 40 AND 50 MPH CAN BE EXPECTED. WINDS SHOULD BE 
  DIMINISHING TO AROUND 20 MPH OR LESS EARLY FRIDAY MORNING. 

* DRIVING WILL BE DIFFICULT TONIGHT ESPECIALLY ON EAST TO WEST 
  HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

26
177 
WWUS73 KDDC 070710
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
210 AM CDT FRI MAY 7 2010

...EXPECT STRONG GUSTY NORTH WINDS TO CONTINUE EARLY THIS MORNING...

.A COLD FRONT IS NOW APPROACHING SOUTH CENTRAL KANSAS. A TIGHT
PRESSURE GRADIENT IS PRODUCING STRONG WINDS BEHIND THE FRONT.
NORTH WINDS WILL REMAIN SUSTAINED NEAR 30 MPH WITH GUSTS TO AROUND 45
MPH LIKELY TROUGH AROUND 7 AM BEFORE TAPERING OFF LATER IN THE
MORNING.

KSZ030-031-043>046-061>066-074>081-084>090-071500-
/O.EXT.KDDC.WI.Y.0022.000000T0000Z-100507T1500Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
210 AM CDT FRI MAY 7 2010 /110 AM MDT FRI MAY 7 2010/

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS
MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING. 

* STRONG WINDS WILL PERSIST EARLY THIS MORNING BEFORE WEAKENING
  AFTER 8 AM CDT.

* WINDS SPEEDS OF 25 TO 35 MPH... WITH PEAK GUST POTENTIAL BETWEEN
  40 AND 50 MPH CAN BE EXPECTED. WINDS ARE EXPECTED TO WEAKEN TO THE
  20 TO 25 MPH RANGE LATE FRIDAY MORNING.

* DRIVING WILL BE DIFFICULT EARLY THIS MORNING ESPECIALLY ON EAST
  TO WEST HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RUSSELL
794 
WWUS73 KDDC 071459
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
959 AM CDT FRI MAY 7 2010

...EXPECT STRONG GUSTY NORTH WINDS TO CONTINUE THROUGH LATE THIS MORNING...

.A STRONG COLD FRONT MOVED SOUTH THROUGH CENTRAL KANSAS EARLIER
THIS MORNING. A TIGHT PRESSURE GRADIENT IS PRODUCING STRONG WINDS
BEHIND THE FRONT. NORTH WINDS WILL REMAIN SUSTAINED NEAR 30 MPH
WITH GUSTS TO AROUND 45 MPH LIKELY THROUGH MID DAY BEFORE TAPERING
OFF.

KSZ030-031-043>046-061>065-074>079-084>088-071600-
/O.CAN.KDDC.WI.Y.0022.000000T0000Z-100507T1500Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON-STEVENS-
SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...ELKHART...RICHFIELD...
HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...
MINNEOLA
959 AM CDT FRI MAY 7 2010 /859 AM MDT FRI MAY 7 2010/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE GRADUALLY FALLEN BELOW WIND ADVISORY CRITERIA. AS A
RESULT, THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

KSZ066-080-081-089-090-071700-
/O.EXT.KDDC.WI.Y.0022.000000T0000Z-100507T1700Z/
STAFFORD-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...
GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
959 AM CDT FRI MAY 7 2010

...WIND ADVISORY NOW IN EFFECT UNTIL NOON CDT TODAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON CDT TODAY. 

* STRONG WINDS WILL PERSIST THROUGH LATE THIS MORNING.

* WINDS SPEEDS OF 25 TO 35 MPH... WITH PEAK GUST POTENTIAL BETWEEN
  40 AND 50 MPH CAN BE EXPECTED. WINDS ARE EXPECTED TO WEAKEN TO
  THE 20 TO 25 MPH RANGE BY THIS AFTERNOON.

* DRIVING WILL BE DIFFICULT EARLY THIS MORNING ESPECIALLY ON 
  EAST TO WEST HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

32
131 
WWUS73 KDDC 071703
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1203 PM CDT FRI MAY 7 2010

...WINDS WILL CONTINUE TO SLOWLY DECREASE THIS AFTERNOON...

.THE COLD FRONT AND LOW PRESSURE SYSTEM OVER THE PLAINS THIS
MORNING WILL MOVE FURTHER SOUTH AND EAST. THIS WILL ALLOW THE
TIGHT PRESSURE GRADIENT TO RELAX. STRONG NORTH WINDS WILL
GRADUALLY DIMINISH DURING THE AFTERNOON HOURS.

KSZ066-080-081-089-090-071815-
/O.EXP.KDDC.WI.Y.0022.000000T0000Z-100507T1700Z/
STAFFORD-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...
GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
1203 PM CDT FRI MAY 7 2010

...WIND ADVISORY WILL EXPIRE AT NOON CDT TODAY...

THE WIND ADVISORY WILL EXPIRE AT NOON CDT TODAY. 

WINDS WILL CONTINUE TO SLOWLY DECREASE THIS AFTERNOON...WITH NORTH
WINDS AT 20 TO 30 MPH DIMINISHING DOWN TO 15 TO 25 MPH.


$$

26

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at May 5, 3:09 PM CDT, 12 hours 18 minutes earlier.

Area forecast discussion, May 5, 3:09 PM CDT, 12 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
309 PM CDT WED MAY 5 2010

.DISCUSSION...

DAYS 1-2...

THE MAIN FORECAST DECISION FOR THE FIRST 60 HOURS WILL BE HOW FAR
SOUTH TO TAKE POPS THURSDAY EVENING/NIGHT.

SURFACE HIGH PRESSURE STRETCHING FROM EASTERN WYOMING SOUTH INTO
THE TEXAS PANHANDLE IS DOMINATING THE WEATHER ACROSS WESTERN KANSAS
TODAY.  GOOD NORTH WINDS OF 20 TO 30 MPH HAVE MIXED DOWN FROM
APPROXIMATELY THE 850MB, BUT EXPECT AN EASTERLY SHIFT BEFORE LATE
AFTERNOON AND REDUCTION IN SPEED INTO THE 10 TO 20 MPH RANGE AS THE
HIGH CONTINUES TO SETTLE IN AND SLACKEN THE GRADIENT.  WINDS AFTER
06Z SHOULD BE AT 10MPH OR LESS, AND COUPLED WITH A SLIGHT UPSLOPE
FLOW, EXPECT MIN T'S THURSDAY MORNING TO BE RANGE FROM THE MID 40S
IN THE NORTHWESTERN CWA TO NEAR 50F IN THE SOUTHEASTERN CWA.  A
WARM FRONT WILL SURGE NORTH THROUGH NEARLY ALL OF THE CWA ON
THURSDAY, BRINGING A VERY WARM DAY.  OUR SOUTHERN TIER OF COUNTIES
COULD FLIRT WITH 90F FOR MAX T'S, BUT WILL PLAY IT MORE
CONSERVATIVELY WITH UPPER 80S FOR FORECAST MAX TEMPS IN MY SOUTH,
MID 80S IN MY CENTRAL ZONES, AND NEAR 80F IN THE NORTH NEAR HYS.  A
COLD FRONT WILL BE APPROACHING THE NORTHERN CWA LATE IN THE DAY
THURSDAY, SO 20 POPS WILL EXIST AFTER 21Z.

THE FRONT AND ASSOCIATED UPPER WAVE WILL CROSS EACH OTHER TO OUR
NORTHEAST THURSDAY NIGHT, BUT WILL BE IN CLOSE PROXIMITY TO EACH
OTHER THURSDAY NIGHT BASICALLY NORTH OF I-70.  HAVE KEPT WITH THE
30 TO 40 POPS FOR SHOWERS AND THUNDERSTORMS, BUT AT THIS TIME DO NOT
PLAN ON MENTIONING ANY SEVERE WORDING.  THE CAPE FORECAST FIELDS ARE
CENTERING TO THE EAST AND NORTH OF OUR AREA.  FOR QPF FIELD, HAVE
PUT UP TO 0.15 INCH IN ELLIS COUNTY, WITH LESSER AMOUNTS SOUTH OF
THERE.  NO POPS OR QPF SOUTH OF A SYRACUSE TO DODGE TO PRATT LINE,
THINKING THE FRONT WILL BE PRIMARY FOCUS BOUNDARY AND WILL SLIDE
MORE EAST THAN SOUTH WITH THE UPPER WESTERLY FLOW.

ONCE THE FRONT SLIDES EAST, THERE COULD BE A SLUDGE OF COLDER AIR
SLIDE SOUTH THROUGH THE HIGH PLAINS LATE THURSDAY NIGHT.  THE
PRESSURE GRADIENT COULD BE QUITE SUBSTANTIAL BEHIND THE FRONT
THURSDAY NIGHT, COUPLED WITH THE DOWNWARD TRANSPORT OF MOMENTUM,
RESULTING IN VERY STRONG NORTH WINDS.  FURTHER, MAX TEMPS FOR FRIDAY
WERE DROPPED 20 TO 25F DEGREES FROM THURSDAY'S. CLOUDS WILL HANG
AROUND MUCH OF THE DAY FRIDAY AS WELL, HELPING TO HOLD DOWN ANY SOLAR
HEATING. HIGHS SHOULD RANGE FROM THE LOWER 60S IN THE NORTH AND WEST
TO THE MID 60S IN THE SOUTH.  THE ECMWF 1000-850MB THICKNESS FIELD
SUPPORTS THIS TYPE OF GRADIENT AND TEMP FORECAST FRIDAY, WITH 1355M
IN THE NORTH, 1360M IN THE WEST, RANGING UP TO 1372M IN THE SOUTH
ZONES. ALL POPS WERE DROPPED FOR FRIDAY, AS THE UPPER WAVE WILL BE
WELL TO OUR EAST BY THEN.

DAYS 3-7...

MEDIUM RANGE MODELS INDICATE A GENERAL ZONAL FLOW ALOFT PREVAILING
ACROSS THE CENTRAL PLAINS THROUGH SATURDAY NIGHT BEFORE UPPER LEVEL
RIDGING BEGINS TO BUILD ACROSS THE REGION SUNDAY. THE GFS AND ECMWF
PAINT A SMATTERING OF QPF ACROSS PORTIONS OF THE CWA SUNDAY,
ESPECIALLY EAST, AS SURFACE HIGH PRESSURE QUICKLY SLIDES FROM THE
NORTHERN PLAINS TO OUR EAST. THIS WILL RETURN A SOUTHEASTERLY
UPSLOPE FLOW ACROSS THE FA ALONG WITH MODEST INCREASED LOW LEVEL
MOISTURE. AS A SERIES OF H5 VORT MAXES PASS THROUGH THE FLOW ALOFT
ALONG WITH INCREASING UPPER LEVEL DIVERGENCE, IT WILL PRESENT THE
POSSIBILITY FOR PRECIP ACROSS PORTIONS OF THE FA, AGAIN MORE READILY
IN OUR EAST WHERE MOISTURE WILL BE MORE AVAILABLE. WITH THE LACK OF
OTHER STRONG UPPER LEVEL DYNAMIC SUPPORT, THE LIKELIHOOD IS MORE FOR
LIGHT TO MODERATE RAIN OR RAIN SHOWERS WITH ISOLATED THUNDER
POSSIBLE.

MEANWHILE, A STRONG UPPER LEVEL TROUGH OF LOW PRESSURE IS
EXPECTED TO PUSH ASHORE INTO SOUTHERN CALIFORNIA SUNDAY NIGHT AND
TRACK EAST ACROSS THE FOUR CORNERS REGION MONDAY KEEPING THE CHANCES
FOR PRECIP ALIVE ACROSS PORTIONS OF CENTRAL AND WESTERN KANSAS.
THERE IS SOME DISCREPANCY IN THE FINER DETAILS, BUT ALL THE MODELS
SHOW A DRYLINE SETTING UP GENERALLY FROM SOUTHWEST KANSAS SOUTH INTO
THE PANHANDLES JUST AS A STRONG +100KT JET IS PROGGED TO MOVE INTO
AND ACROSS THE WESTERN HIGH PLAINS. THIS COULD SET THE STAGE FOR
THUNDERSTORM DEVELOPMENT ACROSS CENTRAL AND PORTIONS OF WESTERN
KANSAS MONDAY AFTERNOON AND EVENING...SOME POSSIBLY STRONG TO SEVERE.
40 POPS SEEM REASONABLE SUNDAY BUT WILL RAISE UP TO 40 POPS ACROSS
OUR MORE EASTERN ZONES AS WELL LATE MONDAY WITH INCREASING AGREEMENT
BETWEEN THE MODELS FOR CONVECTION.

TEMPERATURES ARE EXPECTED TO BE BELOW NORMAL SATURDAY AS HIGH
PRESSURE SLIDES SOUTHEAST FROM THE NORTHERN PLAINS TO OUR EAST
CREATING A SOUTHEASTERLY UPSLOPE FLOW ACROSS WESTERN KANSAS. THE
ECMWF AND CANADIAN SHOW A SLIGHTLY WARMER SOLUTION TO HIGHS ON
SATURDAY THAN THE NAM AND GFS. MEMBERS OF THE FORMER POINT TO H85
TEMPERATURES RANGING FROM JUST BELOW 10C ACROSS EASTERN PORTIONS OF
THE CWA TO JUST ABOVE 10C IN OUR WEST. THE NAM AND GFS ARE SLIGHTLY
COOLER WITH H85 TEMPERATURES JUST BELOW 10C ACROSS THE ENTIRE CWA.
REGARDLESS, WILL NEED TO LOWER HIGHS A COUPLE DEGREES OR SO
SATURDAY. HIGHS WILL CLIMB LITTLE IF AT ALL ACROSS MUCH OF THE CWA
SUNDAY AS AN EASTERLY UPSLOPE FLOW CONTINUES RESULTING IN INCREASED
CLOUDINESS AND POTENTIAL AREAS OF PRECIP, PARTICULARLY ACROSS OUR
EASTERN ZONES. THE WARMING TREND SHOULD CONTINUE INTO MONDAY AS
DRIER AIR BEGINS TO EDGE EASTWARD INTO WESTERN KANSAS BEHIND A
DRYLINE. OTHER THAN SATURDAY'S HIGHS, PLAN TO MAKE ONLY MINOR
ADJUSTMENTS TO TEMPERATURES.

&&

.AVIATION...

SURFACE HIGH PRESSURE WILL DROP SOUTHEAST FROM THE NORTHERN PLAINS
DOWN INTO EASTERN KANSAS TONIGHT WHILE A LEE SIDE TROUGH OF LOW
PRESSURE BEGINS TO DEVELOP IN EASTERN COLORADO. VFR CONDITIONS WILL
PREVAIL AT ALL TAF SITES THROUGH EARLY THURSDAY AFTERNOON. WINDS
WILL BECOME SOUTHEASTERLY 10 TO 15KT THIS EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  46  86  42  63 /   0  10  10  10
GCK  46  84  40  62 /   0  10  20  10
EHA  47  86  42  62 /   0   0  10  10
LBL  46  88  43  64 /   0   0  10  10
HYS  45  79  42  62 /  10  20  40  10
P28  50  88  49  67 /   0  10  10  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN12/32/32
Hazardous weather outlook, May 5, 4:28 AM CDT, 22 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
428 AM CDT WED MAY 5 2010

KSZ030-031-043>046-061>066-074>081-084>090-061000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
428 AM CDT WED MAY 5 2010 /328 AM MDT WED MAY 5 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS LATE THURSDAY NORTHEAST
OF A GARDEN CITY TO JETMORE TO PRATT LINE. A FEW STORMS MAY BECOME
SEVERE AND PRODUCE QUARTER SIZE HAIL AND STRONG GUSTY WINDS.

PATCHY FROST WILL BE POSSIBLE EARLY SATURDAY MORNING. THE
LOCATIONS WITH THE BETTER OPPORTUNITY FOR FROST WILL BE NORTHWEST
OF A HAYS TO DODGE CITY TO LIBERAL LINE.

ANOTHER CHANCE THUNDERSTORMS CAN BE EXPECTED FROM LATE SUNDAY
THROUGH MONDAY NIGHT. ANY THUNDERSTORM WHICH DOES DEVELOP EITHER
LATE SUNDAY OR MONDAY AFTERNOON WILL BE CAPABLE OF BECOMING STRONG
OR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

18

Nearby

Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.